# SDR 2009FA0000299

- Difficulty date: April 8, 2009
- Submitted: April 17, 2009
- Operation: General aviation
- Aircraft: N2642G
- Make and model: Cessna 182B
- Aircraft serial: 51942
- Engine: Cont O470*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: AK451
- Part serial: 1287
- Condition: Broken
- Location: Cabin
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

WHILE UNDER INITIAL TEST, JUST PRIOR TO INSTALLING THIS NEW UNIT IN THE ACFT, THE CONTROL TOGGLE SWITCH ON THE FRONT OF THE UNIT BROKE, THE TOGGLE ARM CAME OFF.  IT WAS NOT ABUSED IN ANY WAY, IT WAS JUS A NORMAL TEST.  UNIT IS BEING REPAIRED, BUT  WHEN CALLED ON 4-7-2009 THE MGMT SEEMED MORE INTERESTED IN BLAMING THE MECHANIC FOR THE FAILURE THAN LOOKING FOR ROOT CAUSE OF ANY KIND WITH THE SWITCH OR OTHER UNITS.  WITH THIS SWITCH BROKEN THE UNIT COULD NOT BE "ARMED", TURNED "ON" OR "OFF" VIRTUALLY MAKING THE UNIT USELESS IN AN EMERGENCY.  (K)
